I've had severe itching on my palms and soles for quite some time now. It leaves blackish marks on the thick skin of the palms and soles. Sometimes it also spreads to other areas of the body, especially the back and the limbs.
Recently my doctor gave me some steroids, I think it's called Prednisolone, the dosage of which was to be tapered off. It was very effective but as the dosage was reduced, the problem cropped up again.
Comment The question: "Are you under unusual stress" is a good one. I have the type of itching expressed here. It often starts with my hands and feet. Then slowly moves up arms & legs, to stomach and back, then to shoulders, head, ears, etc. etc. etc. Took tons of prednisone , indocin, antihistamines, etc, etc, etc over the years. One Dr. accused me of "falling apart" whenever he was out of town. (Doctor dependency causing all this???) Guess what, Elavil fixed it after other non-helpful treatments for 10 years. Then, years later, Paxil fixed it again. Then, after taking Paxil for a couple of years, I started this again. I felt it was a side effect of Paxil. (How soon we forget!) But instead, Paxil was just no longer effective. Finally, it is once again beginning to be controlled with Serzone. My other disgusting symptoms along with this were lips that would swell, eyes that would swell, feet that would swell, pain in my fingernails and toenails. Pain in my urethra. Pain in my stomach. Then huge hives moved in for months to years at a time. Insomnia, anxiety, depression. All this began in 1981. Years of severe suffering and sadness, trial and error. Doctors would say "this makes no sense." I was told it was a Tylenol allergy, then an aspirin allergy. Then I was told I was "allergic to everything." Then it was diagnosed as a reaction to antihistamines. Then ibuprogen allergy. Then I got the diagnosis of Lupas, because I would have high inflammation. It is almost under control again. Stress/depression can be a killer. Thanks for your wonderful site!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.